Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 57, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 24, 2012, 12:29 PM EDT for Cumberland County, York County, Maine. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 12:29 PM EDT (16:29 UTC)
- Expired
- Jul 24, 2012, 1:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 29 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 12:46 PM EDT | TSTM WND DMG | Portland, ME | PORLAND PUBLIC WORKS... TREE DOWN AT THE CORNER OF HOBARD AND CONGRESS |
| Jul 24, 12:48 PM EDT | TSTM WND DMG | Portland, ME | 1-2 DIAMETER BRANCHES DOWN AND BLOWN AWAY. |
| Jul 24, 12:48 PM EDT | HAIL 0.5 | South Portland, ME | |
| Jul 24, 12:50 PM EDT | HAIL 0.75 | Westbrook, ME | PUBLIC REPORTED PENNY SIZED HAIL IN WESTBROOK. |
| Jul 24, 12:55 PM EDT | TSTM WND GST 60 | Portland, ME | NWS EMPLOYEE ESTIMATES 50-60MPH WINDS ON COMMERCIAL STREET IN DOWNTOWN PORTLAND. |
| Jul 24, 1:07 PM EDT | HAIL 0.7 | Peaks Island, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS51 KGYX 241629
SVRGYX
MEC005-031-241715-
/O.NEW.KGYX.SV.W.0057.120724T1629Z-120724T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1229 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN YORK COUNTY IN SOUTHWEST MAINE...
SOUTHERN CUMBERLAND COUNTY IN MAINE...
* UNTIL 115 PM EDT...
* AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GORHAM...OR NEAR WESTBROOK...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK...FALMOUTH...SCARBOROUGH...PORTLAND...SOUTH PORTLAND AND
CAPE ELIZABETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4368 7057 4380 7043 4370 7007 4365 7003
4367 7004 4368 7007 4366 7011 4369 7013
4365 7017 4363 7010 4361 7010 4360 7013
4364 7017 4361 7020 4356 7019 4353 7023
4355 7029 4352 7031 4351 7037
TIME...MOT...LOC 1630Z 297DEG 24KT 4368 7038
$$
MARINE2 follow-up statements
883
WWUS51 KGYX 241654
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUL 24 2012
MEC031-241704-
/O.CAN.KGYX.SV.W.0057.000000T0000Z-120724T1715Z/
YORK ME-
1254 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YORK COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4361 7042 4377 7031 4370 7008 4366 7010
4369 7013 4366 7016 4361 7010 4360 7013
4363 7014 4364 7017 4361 7020 4356 7019
4353 7023 4355 7029 4352 7032
TIME...MOT...LOC 1654Z 297DEG 24KT 4361 7018
$$
MEC005-241715-
/O.CON.KGYX.SV.W.0057.000000T0000Z-120724T1715Z/
CUMBERLAND ME-
1254 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SOUTH PORTLAND...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFF
ISLAND AND CAPE ELIZABETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4361 7042 4377 7031 4370 7008 4366 7010
4369 7013 4366 7016 4361 7010 4360 7013
4363 7014 4364 7017 4361 7020 4356 7019
4353 7023 4355 7029 4352 7032
TIME...MOT...LOC 1654Z 297DEG 24KT 4361 7018
$$
MARINE738
WWUS51 KGYX 241703
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
103 PM EDT TUE JUL 24 2012
MEC005-241715-
/O.CON.KGYX.SV.W.0057.000000T0000Z-120724T1715Z/
CUMBERLAND ME-
103 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...
AT 1255 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
TTORRENTIAL DOWNPOURS ARE ALSO EXPECTED. THIS STORM WAS LOCATED NEAR
CAPE ELIZABETH...OR NEAR SOUTH PORTLAND...MOVING SOUTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4355 7026 4357 7030 4360 7033 4375 7024
4370 7008 4366 7010 4369 7013 4366 7016
4361 7010 4360 7013 4363 7014 4364 7017
4361 7020 4356 7019 4353 7023
TIME...MOT...LOC 1702Z 297DEG 24KT 4359 7011
$$
MARINEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:43 AM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 24, 6:43 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
643 AM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH NEW ENGLAND TODAY. GUSTY WINDS WILL
DEVELOP THIS AFTERNOON IN ITS WAKE. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TUESDAY NIGHT THROUGH WEDNESDAY. LOW PRESSURE WILL
PASS THROUGH NEW ENGLAND THURSDAY THEN HEAD INTO THE MARITIMES ON
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
.UPDATE...
JUST A FEW SHOWERS STILL MOVING ACROSS ARE NORTHERN COUNTIES AT
THE MOMENT AS THIS MORNINGS MCS HAS MOVED OFFSHORE. MAIN CLOUD
DECK AND ASSOCIATED CLOUD DEBRIS SHOULD EXIT IN THE NEXT COUPLE OF
HOURS. WHERE THERE IS CLEARING OVER NH PATCHY DENSE FOG HAS
FORMED. ADJUSTED POPS AS WELL AS CLOUD COVER...TEMPERATURES...AND
DEW POINTS FOR THIS UPDATE. COLD FRONT IS LOCATED JUST NORTH OF
THE CANADIAN BORDER. WE WILL LIKELY SEE HEATING AHEAD OF THE COLD
FRONTAL PASSAGE LATER THIS MORNING/EARLY AFTERNOON WHICH WILL HELP
AID IN THE DEVELOPMENT OF ADDITIONAL THUNDERSTORMS.
&&
PREVIOUS DISCUSSION...
SECOND MCS TO AFFECT THE REGION SINCE LAST NIGHT IS NOW BECOMING
MORE STRATIFORM IN NATURE AS IT MOVES INTO A MORE STABLE AIRMASS.
THEREFORE WE HAVE ALLOWED THE SEVERE THUNDERSTORM WATCH TO
EXPIRE. STILL A FEW HEALTHY CONVECTIVE CELLS UNDERGOING A MERGER
OVER CARROLL COUNTY. WE RECEIVED NUMEROUS REPORTS OF WIND DAMAGE
LAST NIGHT...MAINLY IN NEW HAMPSHIRE. RAINFALL AMOUNTS HAVE BEEN
HEAVY AND FELL IN A SHORT AMOUNT OF TIME...BUT REMAIN BELOW
FLASH FLOOD GUIDANCE. ANY ADDITIONAL RAIN TODAY AS THE COLD FRONT
MOVES ACROSS THE REGION MAY CAUSE FLOODING.
SEVERE THUNDERSTORM POTENTIAL RESTS ON THE ABILITY FOR ANY
CLEARING TO OCCUR AHEAD OF THE FRONT. THIS MAY BE HARD IN THE
WAKE OF THIS MORNINGS MCS. HOWEVER MODELS ARE STILL GENERATING
AROUND 1500-2500 J/KG OF SBCAPE THIS AFTERNOON ALONG THE COASTAL
PLAIN AND TOWARDS THE MID COAST AS TEMPERATURES WARM INTO THE MID
80S AHEAD OF THE FRONT. AT THIS TIME ENHANCED THUNDERSTORM
WORDING WAS NOT INCLUDED IN THE FORECAST BUT WE MAY SEE A FEW
ISOLATED STRONGER CELLS. PRECIPITATION SHOULD END BY LATE AFTERNOON
OVER NEW HAMPSHIRE AND WESTERN MAINE AS THE FRONT MOVES OFFSHORE.
GUSTY NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AS THE
PRESSURE GRADIENT INCREASES BEHIND THE SYSTEM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
OVERNIGHT LOWS WILL DROP INTO THE LOWER 50S TO LOWER 60S AS DRIER
AND COOLER AIR FILTERS INTO NEW ENGLAND. WEDNESDAY WILL BE SUNNY
AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS WILL BE GUSTY AS
STRONGER WINDS MIX DOWN TO THE SURFACE. HIGH TEMPERATURES WILL
RANGE FROM THE LOWER TO MID 70S NORTH TO THE UPPER 70S/LOWER 80S
SOUTH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE CRESTS OVER NEW ENGLAND WEDNESDAY NIGHT. LIGHT
WINDS... CLEAR SKIES... AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE 50S... WITH 40S IN THE NORTH.
MODELS ARE COMING INTO BETTER AGREEMENT ON NEXT FEW WAVES
AFFECTING THE REGION FROM THURSDAY THROUGH THE WEEKEND... THOUGH
THERE ARE STILL SIGNIFICANT DIFFERENCES. INITIAL WAVE WILL BRING
LOW PRESSURE THROUGH NEW ENGLAND EITHER THURSDAY OR THURSDAY
NIGHT... SPREADING RAIN INTO MAINE AND NEW HAMPSHIRE. TIMING OF
THE ONSET OF PRECIPITATION IS UNCLEAR... SO WENT WITH SOMEWHAT OF
A COMPROMISE BETWEEN THE FASTER NAM/CMC AND THE SLOWER GFS/ECMWF.
BEST CHANCE OF RAIN ON THURSDAY WILL BE OVER WESTERN AND SOUTHERN
NEW HAMPSHIRE. THIS COULD AFFECT HIGH TEMPERATURES SIGNIFICANTLY
AS WELL. MAV GIVES A HIGH OF 83 IN CONCORD ON THURSDAY... UNDER
MORE SUNSHINE IN THE GFS MODEL. THE MET GIVES A HIGH OF 68 BASED
ON THE EARLY ARRIVAL OF CLOUDS AND RAIN IN THE NAM MODEL. A MORE
REALISTIC SCENARIO IS A HIGH IN THE UPPER 70S WITH INCREASING RAIN
CHANCES THROUGH THE DAY. RAIN COULD BE HEAVY... WITH MODELS
INDICATING MORE THAN AN INCH FALLING. THE ONLY DISCREPANCY IS THE
TIMING OF WHEN THE RAIN FALLS.
ONE OTHER ITEM TO NOTE IS THAT IF THE LOW TRACKS A LITTLE FURTHER
NORTH INTO NEW HAMPSHIRE... THEN THE SURFACE WARM FRONT WILL PUSH
INTO THE FORECAST AREA AND BRING BETTER MOISTURE AND ENOUGH
INSTABILITY FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. THE GFS
INDICATES THIS A LITTLE BIT. HOWEVER... IF IT TRACKS FURTHER
SOUTH... THE FORECAST AREA WILL REMAIN IN THE COOL SECTOR... WITH
LOWER DEW POINTS AND ONLY RAIN SHOWERS. HAVE INDICATED A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE SOUTHERN TIER OF THE FORECAST AREA
TO ACCOUNT FOR THIS POSSIBILITY.
MODEL CONSENSUS IS THAT THE INITIAL WAVE WILL MOVE TO THE EAST...
BUT A TROUGH WILL LINGER ACROSS SOUTHERN NEW ENGLAND THROUGH
FRIDAY AND INTO SATURDAY. THIS KEEPS RAIN CHANCES FOR SOUTHERN
PARTS OF THE AREA RIGHT INTO THE WEEKEND.
TIMING OF THE PASSAGE OF THE PRIMARY TROUGH AXIS HAS SLOWED A
BIT... WITH THE TROUGH NOT FULLY PASSING THROUGH THE AREA UNTIL
SUNDAY. THIS KEEPS SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH
SUNDAY BEFORE CONDITIONS IMPROVE BEHIND THE TROUGH.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...WIDELY VARYING AVIATION CATEGORIES THROUGHOUT THE
NEXT 12 HOURS AS A COUPLE MORE WAVES OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO MOVE THROUGH. A SIGNIFICANT AREA OF SHOWERS AND
THUNDERSTORMS ARE MOVING THROUGH NOW ALONG THE PRE FRONTAL TROUGH.
ONCE THIS MOVES THROUGH FOG WILL BECOME MORE WIDESPREAD. LATE
MORNING / AFTERNOON SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT
WILL DEVELOP BASED ON HOW MUCH HEATING WE GET BEHIND THE SYSTEM
THIS MORNING. SO FOR NOW SOMETHING LESS DEFINITE LIKE PROB30 WILL
BE UTILIZED. WEST/NW WINDS ALONG AND BEHIND THE FRONT WILL BE
GUSTY. EXPECT DENSE FOG TONIGHT/WEDNESDAY MORNING.
LONG TERM...VFR ON WEDNESDAY AND INTO THE FIRST PART OF THURSDAY.
THERE COULD BE SOME FOG IN FAVORED VALLEYS OVERNIGHT WEDNESDAY
NIGHT INTO THURSDAY MORNING. THEN RAIN WILL SPREAD OVER THE AREA
FROM WEST TO EAST THURSDAY OR THURSDAY NIGHT... LIKELY BRINGING
CONDITIONS DOWN TO IFR. EXPECT IMPROVEMENT TO VFR ON FRIDAY...
THOUGH SHOWERS MAY LINGER IN SOUTHERN AREAS.
&&
.MARINE...
SHORT TERM....SCA FOR SEAS WILL CONTINUE THROUGH EARLY AFTERNOON
FOR MUCH OF THE OUTER WATERS AND THEN WILL LIKELY BE ALLOWED TO
EXPIRE. WINDS MAY APPROACH 25 KT AT TIMES...BUT GUSTS SHOULD
REMAIN INFREQUENT. ANOTHER ADVISORY MAY BE NEEDED FOR LATE TONIGHT
AS A TIGHT PRESSURE GRADIENT PATTERN DEVELOPS ON THE BACK SIDE OF
THE FRONTAL SYSTEM.
LONG TERM...LOW PRESSURE PASSES THROUGH NEW ENGLAND AND INTO THE
GULF OF MAINE THURSDAY NIGHT... WITH A TROUGH LINGERING BACK
THROUGH SOUTHERN NEW ENGLAND THROUGH THE WEEKEND. WINDS SHOULD
STAY BELOW 25 KT AS PRESSURE GRADIENT REMAINS WEAK.
&&
.EQUIPMENT...
SPECIAL NOTE: COMMUNICATIONS CIRCUIT STILL OUT AT KRKD AND KLEW. TAF
FOR KRKD WILL CONTINUE TO HAVE "AMD NOT SKED" UNTIL COMMUNICATIONS
PROBLEMS ARE RESOLVED. AT THIS TIME WE HAVE NO ESTIMATE OF WHEN A
RETURN TO SERVICE IS EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
AFTERNOON FOR ANZ150-152.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT THIS
MORNING FOR ANZ154.
&&
HANES/KIMBLEHazardous weather outlook, Jul 24, 3:01 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 301 AM EDT TUE JUL 24 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-250715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 301 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-250715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 301 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 8:46 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
846 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG FRANCONIA 44.23N 71.75W
07/23/2012 GRAFTON NH PUBLIC
TREES DOWN AT FRANSTEAD CAMPGROUND
&&
EVENT NUMBER GYX1200185
BROWNSpecial weather statement, Jul 24, 11:37 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1137 AM EDT TUE JUL 24 2012 NHZ005-006-009-010-241615- BELKNAP-SOUTHERN CARROLL-SOUTHERN GRAFTON-STRAFFORD- 1137 AM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...CARROLL COUNTY AND GRAFTON COUNTY THROUGH 1215 PM EDT... AT 1137 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ASHLAND...OR ABOUT 6 MILES SOUTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEW HAMPTON... HOLDERNESS...ASHLAND...CENTER HARBOR...MEREDITH...AHERN STATE PARK... WEIRS BEACH...LACONIA...ELLACOYA STATE PARK AND GILFORD THROUGH 1215 PM EDT. LAT...LON 4351 7107 4331 7128 4363 7175 4377 7160 POHL
Special weather statement, Jul 24, 12:01 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT TUE JUL 24 2012
MEZ018-019-241700-
INTERIOR CUMBERLAND-INTERIOR YORK-
1201 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY
THROUGH 100 PM EDT...
AT NOON EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF CORNISH...OR ABOUT 16
MILES NORTHEAST OF OSSIPEE...MOVING TO THE SOUTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CORNISH...
LIMINGTON AND LIMERICK THROUGH 100 PM EDT.
SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4376 7086 4381 7080 4381 7079 4381 7078
4373 7055 4357 7075
SJCSpecial weather statement, Jul 24, 12:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1205 PM EDT TUE JUL 24 2012
NHZ006-009-010-241645-
BELKNAP-SOUTHERN CARROLL-STRAFFORD-
1205 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY
AND CARROLL COUNTY THROUGH 1245 PM EDT...
AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
TUFTONBORO TO 3 MILES SOUTHWEST OF MIRROR LAKE TO LACONIA...MOVING
TO THE SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND MIRROR LAKE...MELVIN VILLAGE...
ELLACOYA STATE PARK...TUFTONBORO...LACONIA...GILFORD...BRIDGEWATER
...WOLFEBORO...WENTWORTH STATE PARK AND EAST ALTON THROUGH 1245 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4353 7155 4362 7136 4373 7129 4359 7097
4342 7098 4341 7099 4340 7098 4330 7119
SJCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:08 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 52 min |
| Jul 23, 9:44 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 46 min |
| Jul 24, 12:01 PM EDT | Special Weather Statement | GYX | York | 59 min |
| Jul 24, 12:37 PM EDT | Special Weather Statement | GYX | York | 38 min |
| Jul 24, 12:38 PM EDT | Special Marine Warning | GYX | 97 min | |
| Jul 24, 12:41 PM EDT | Severe Thunderstorm Warning | GYX | York | 49 min |
| Jul 24, 12:56 PM EDT | Special Weather Statement | GYX | Lincoln | 49 min |
| Jul 24, 1:14 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Sagadahoc | 61 min |
| Jul 24, 1:19 PM EDT | Special Marine Warning | GYX | 116 min | |
| Jul 24, 1:22 PM EDT | Special Marine Warning | GYX | 53 min | |
| Jul 24, 4:05 PM EDT | Special Weather Statement | GYX | Kennebec, Waldo | 40 min |
| Jul 24, 5:17 PM EDT | Special Weather Statement | GYX | Oxford | 43 min |
| Jul 24, 5:39 PM EDT | Special Marine Warning | GYX | 51 min | |
| Jul 24, 6:06 PM EDT | Special Weather Statement | GYX | Kennebec | 39 min |
| Jul 24, 6:35 PM EDT | Special Weather Statement | GYX | Cumberland | 25 min |
| Jul 24, 6:41 PM EDT | Special Weather Statement | GYX | Waldo | 49 min |
| Jul 24, 7:06 PM EDT | Special Weather Statement | GYX | Sagadahoc | 39 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.